Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

What BCP are u taking while on accutane?

Im so scared to get on one because they all break me out. I feel like it is going to work against me and not allow the accutane to work? Am I being ridiculous??? Can someone clarify me on this because Im so scared of breaking out from the pill that the accutane will never work.

Share this post


Link to post
Share on other sites

Hi there - I take Diane 35-ED. Started taking it to help with my acne many many years ago. Doesn't cause me breakouts.

Not sure where you are located, but I don't think Diane 35ED is available in the U.S.

All the best,

EternalTraveller

Share this post


Link to post
Share on other sites

If you're really that afraid of BCP, you do nottt have to take them. Your doctor won't know if you're not on them.

But I take Yaz, my derm gave it to me. I did break out in the first month, but just a bit. It wasn't anything I couldn't handle, and to be honest..the mood changes were more unfriendly than the breakout. But I'm into month 2 now, on Accutane for a few days, and my mood and skin are lookin' fine :)

Share this post


Link to post
Share on other sites

i take the generic BC microgestin fe 1.5/30. (the brand name is lo-estrin, i believe). it's fantastic. because it's a low estrogen pill, it doesn't cause breakouts, and my periods are super super light and pretty painless (i have KILLER cramps + vomiting when i'm not on BC). it DOES make me moody, and i believe it has increased my appetite, but i haven't gained weight in the 3 months i've been on it. i would highly recommend either dosages of the microgestin... i've tried about 4 other kinds and this is the best.

Share this post


Link to post
Share on other sites

I take Loestrin 24 and did break out the first month...after that I was ok. Before I took Ortho Tricyclene (sp?) and it cleared my skin up REALLY well. I would HIGHLY recommend it. The loestrin is kind of nice because it makes your period lighter.....

Share this post


Link to post
Share on other sites

I was on Ortho Trycycline for years and it did nothing for my skin and it gave me really bad mood swings. I tried the Loestrin too and it made me break out and made me really really emotional. I really dont like BCP for this reason. Ive tried it at different times in my life and always get the same results. I wish they cleared my skin and didnt make me crazy but that is exactly what they do. I have been on Accutane for 4 months and was never on BCP. If you are having sex just be extra extra extra careful.

Share this post


Link to post
Share on other sites

I was on diane 35 pre-accutane but I was on it to treat my acne (which worked very well, besides the 7 days once a month) but because I have an IUD, I don't need to take it anymore (but I still do).

Share this post


Link to post
Share on other sites

I haven't started my course yet but I'm currently on Yaz and will continue to take it while on accutane. It's been really good for me. Keeps me regular like clock work every month.

Share this post


Link to post
Share on other sites

Thank you all! I will definitely try loestrin or orthotryclen...yaz/yasmin made me way too moody.

Im scared that if I dont take BC while on accutane when I get off it and decide to get on the pill i might break out again!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×